Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 02:24:19 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620379
  • Total Topics: 46741
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: CD4 Level and Side Effects  (Read 1103 times)

0 Members and 1 Guest are viewing this topic.

Offline 0608

  • Member
  • Posts: 67
CD4 Level and Side Effects
« on: August 03, 2012, 01:10:53 PM »
Hi, guys.  This may be a really dumb question, but I wanted to be sure.  Is a person's CD4 level a big gauge in terms of the side effects he or she can expect when starting drug therapy?  In other words, is it reasonable to expect that a person with a CD4 level of 800 will have fewer and less serious side effects than a person with a level of 200?

Thank you in advance for any input!

Offline Rockin

  • Member
  • Posts: 491
Re: CD4 Level and Side Effects
« Reply #1 on: August 03, 2012, 01:22:37 PM »
Hi, guys.  This may be a really dumb question, but I wanted to be sure.  Is a person's CD4 level a big gauge in terms of the side effects he or she can expect when starting drug therapy?  In other words, is it reasonable to expect that a person with a CD4 level of 800 will have fewer and less serious side effects than a person with a level of 200?

Thank you in advance for any input!

Hey there, welcome. I haven't been HIV+ that long but I don't think having a high CD4 count influences potential side effects at all. It's all a matter of genetics and how your body adjusts to the specific substances you are taking. Some people take Atripla and feel nothing and some people get depressed, but it doesn't have anything to do with CD4.

What combo are you on?

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: CD4 Level and Side Effects
« Reply #2 on: August 03, 2012, 01:25:56 PM »
In short, no.

Low CD4 counts (under 200) may increase the risk of other infections etc (re)activating, but as far as the drugs go, there is no real evidence that CD4 count affects these. There are some small studies that say low CD4 count = more side effects, but they are not good enough to distinguish between eg side effects of the drugs and other things like bugs in the gut.

- matt
"The object is to be a well patient, not a good patient"

Offline 0608

  • Member
  • Posts: 67
Re: CD4 Level and Side Effects
« Reply #3 on: August 03, 2012, 01:34:57 PM »
Interesting!  I'm rather surprised by that.

Anyhow, I haven't started treatment yet (I'll be going in for my first lab tests in a few weeks).  But from everything I've read online, I'm hoping I can start on the Truvada/Isentress combo.  I found out I'm + in June, and physically, I feel pretty good, just general tiredness at times, and an occasional itch on my side and legs. 

I hope to start drug therapy as soon as possible, no matter what my CD4/virus levels are; I hope I can convince my doctor to do it.

Offline Rockin

  • Member
  • Posts: 491
Re: CD4 Level and Side Effects
« Reply #4 on: August 03, 2012, 01:50:31 PM »
Interesting!  I'm rather surprised by that.

Anyhow, I haven't started treatment yet (I'll be going in for my first lab tests in a few weeks).  But from everything I've read online, I'm hoping I can start on the Truvada/Isentress combo.  I found out I'm + in June, and physically, I feel pretty good, just general tiredness at times, and an occasional itch on my side and legs. 

I hope to start drug therapy as soon as possible, no matter what my CD4/virus levels are; I hope I can convince my doctor to do it.

Great attitude! Good luck to you.

Offline jimbalaya

  • Member
  • Posts: 88
Re: CD4 Level and Side Effects
« Reply #5 on: August 03, 2012, 03:12:45 PM »


I hope to start drug therapy as soon as possible, no matter what my CD4/virus levels are; I hope I can convince my doctor to do it.

Excellent!  I felt the exact same way...couldn't wait to get on meds....I hated the idea of this virus running rampant without me actively doing anything to stop it.  With my doctor it wasn't even a conversation about whether or not I would start (even though I was over 500 CD4's), it was which combo we both felt would be best for me.   I had no resistance so there were lots of options available....hopefully it's the same for you...best of luck!   :) 

  I'm 15 days into treatment today and the side effects that I did feel are all but gone now.....I'm excited to get my numbers in 3 weeks and see how the meds are working.   

Offline 0608

  • Member
  • Posts: 67
Re: CD4 Level and Side Effects
« Reply #6 on: August 03, 2012, 04:43:18 PM »
Awesome.  Best of luck to you guys, too.  As suck-y as it is to be positive, we really are so fortunate to be living in a time when the treatment has come such a long way, thank God!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.